Huffpost UK uk

Drugs Warning After Deaths Linked To Taking 'Ecstasy-Type' Tablet

Posted: Updated:
The drugs are similar in effect to ecstasy
The drugs are similar in effect to ecstasy

Police have issued a warning following two deaths in 24 hours which are believed to be linked to an "ecstasy-type" tablet.

Cambridgeshire Police were called to the sudden death of a man in his 20s at an address in Westwood, Peterborough, at 1.15pm yesterday.

A second man, also in his 20s, died after falling ill at a property in Huntingdon shortly before 4am today.

Neither death is being treated as suspicious but searches are being carried out at the properties and an investigation has been launched into the supply of drugs in the area.

Detective Inspector Jon McAdam said: "While we still have to await the results of further tests to ascertain exactly how these two men died, it appears they may be linked to the use of drugs.

"I would urge people to be extra vigilant and not to take any illegal substances, in particular ecstasy-type pills, because they could have grave consequences.

"There is no knowing what such pills contain and what effects they may cause.

"If you are offered any such drugs over the long weekend, or have any information about the supply of drugs in Peterborough or Huntingdon, please call police."

The warning follows a similar death of a man in Bournemouth, Dorset, on 21 May , the force added.

Around the Web

Diabetes Drug Actos May Increase Bladder Cancer Odds

Expert Says Drug Bans Have Stalled Scientific Research

British drug suspect in Bali sedated